MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US DELTA CER HEAD 12/14 32MM +5; ARTICULEZE HEAD (12/14 TAPER) : HIP CERAMIC FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US DELTA CER HEAD 12/14 32MM +5; ARTICULEZE HEAD (12/14 TAPER) : HIP CERAMIC FEMORAL HEADS
Catalog Number 136532320
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Foreign Body Reaction (1868)
Date of Event 08/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient had a primary left thr done in two years ago.Patient with high bmi.The x-ray showed an abnormal position of the implant.She was revisited yesterday (b)(6) 2025.Patient was revised from a 32/50 marathon +4 10 deg liner to a 28/50 marathon lipped liner.The ceramic head was changed from 32 +5 to 28 +12 delta ts head.No surgical delay.Several specimens were collected during surgery, including one of them was for metallosis.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees hat the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9 and d10.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: patient had a primary left thr done in two years ago.Patient with high bmi.The x-ray showed an abnormal position of the implant.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device found that the delta cer head 12/14 32mm +5 presents signs of what appears to be metal transfer at the convex surface, most likely by the femoral head being in contact with the acetabular cup after the fractured event occurred.It is worth mentioning that the material transfer is not indicative of a device non-conformance.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was not confirmed as the observed condition of the delta cer head 12/14 32mm +5 would have not contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Added: d4 (lot, expiration), h4.Corrected: d4 (primary udi #), h3.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: patient had a primary left thr done in two years ago.Patient with high bmi.The x-ray showed an abnormal position of the implant.The product was not returned to j&j medtech orthopaedics; however, photos were provided for review.See attachment (b)(4)- pei complaint.The photo investigation revealed that the delta cer head 12/14 32mm +5 was covered with blood remnants and presents signs of what appears to be metal transfer at the convex surface, most likely by the femoral head being in contact with the acetabular cup after the fractured event occurred.It is worth mentioning that the material transfer is not indicative of a device non-conformance.A manufacturing records evaluation (mre) was not performed as no lot number was provided for this device.If the lot/serial number becomes available, the record will be re-assessed.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the observed condition of the delta cer head 12/14 32mm +5 would have not contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing records evaluation (mre) was not performed as no lot number was provided for this device.If the lot/serial number becomes available, the record will be re-assessed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: patient had a primary left thr done in two years ago.Patient with high bmi.The x-ray showed an abnormal position of the implant.The product was not returned to j&j medtech orthopaedics; however, photos were provided for review.(b)(4) - pei complaint.The photo investigation revealed that the delta cer head 12/14 32mm +5 was covered with blood remnants and presents signs of what appears to be metal transfer at the convex surface, most likely by the femoral head being in contact with the acetabular cup after the fractured event occurred.It is worth mentioning that the material transfer is not indicative of a device non-conformance.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the observed condition of the delta cer head 12/14 32mm +5 would have not contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
DELTA CER HEAD 12/14 32MM +5
Common Device Name
ARTICULEZE HEAD (12/14 TAPER) : HIP CERAMIC FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22877545
Report Number1818910-2025-14703
Device Sequence Number10371552
Product Code LZO
UDI-Device Identifier10603295033448
UDI-Public(01)10603295033448(17)281231(10)4370147
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K031803
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number136532320
Device Lot Number4370147
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by Manufacturer09/01/2025
10/28/2025
11/05/2025
11/05/2025
Initial Report FDA Received Date08/22/2025
Supplement Report FDA Received Date09/02/2025
10/29/2025
11/06/2025
11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PINN MAR +4 10D 32IDX50OD.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient SexFemale